MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DISTAL TARGETING DEVICE GAMMA3® DISTAL TARGETING R2.0; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL DISTAL TARGETING DEVICE GAMMA3® DISTAL TARGETING R2.0; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13205320
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.Visual inspection: revealed no physical damage to both devices.Functional inspection: gamma 3 targeting arm and the fixation bolt were used to perform functional test of reported gamma 3 targeting devices.The devices functioned perfectly as expected.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by not adhering to the instructions of the optech during device assembly.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Our agent, during a workshop, found that one device: after having mounted the dts arm on the carbon handle of the gamma cod.1320-0111 on which a right gamma 3 long nail was mounted, it was absolutely not possible to insert the pin cod.1320-5330 which remained completely out of the hole.Simulating instead the use of a left nail, the pin cod.1320-5330 entered in part, resulting however decentralized with respect to the exit hole.The other device (same lot): mounting the arm on the gamma3 carbon device and inserting the locking pin, the pin itself did not engage, being off-center with respect to the exit hole.The problem occurs only on the long dx nail, not on the left.He tried with another device (different lot) whit no issue.No patient involvement, no associated procedure.

Brand Name
DISTAL TARGETING DEVICE GAMMA3® DISTAL TARGETING R2.0
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9555453
Report Number0009610622-2020-00001
Device Sequence Number13973612
Product Code HSB
UDI-Device Identifier07613154985760
UDI-Public07613154985760
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number13205320
Device Lot NumberKP432136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1